Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 484, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 9, 2012, 10:41 PM CDT for Morehouse Parish, Richland Parish, West Carroll Parish, Louisiana. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2012, 10:41 PM CDT (03:41 UTC)
- Expired
- Aug 9, 2012, 11:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Morehouse Parish, LA, Richland Parish, LA, West Carroll Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 161 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 10:50 PM CDT | TSTM WND DMG | 2 N Oak Ridge, LA | TREE DOWN ACROSS HWY 133 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1206 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 10.3
The text
As transmitted, in the capitals the NWS used until 2016.
231
WUUS54 KJAN 100341
SVRJAN
LAC067-083-123-100430-
/O.NEW.KJAN.SV.W.0484.120810T0341Z-120810T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1041 PM CDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
NORTHERN RICHLAND PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...START...RAYVILLE...
SOUTHWESTERN WEST CARROLL PARISH IN NORTHEAST LOUISIANA...
* UNTIL 1130 PM CDT
* AT 1041 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES NORTH OF RAYVILLE MOVING SOUTH AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WARDEN BY 1050 PM CDT...
HOLLY RIDGE AND DELHI BY 1110 PM CDT...
RAYVILLE AND START BY 1115 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3252 9191 3259 9194 3265 9192 3268 9196
3267 9141 3260 9142 3259 9144 3255 9144
3251 9148 3244 9147 3241 9150 3240 9163
3236 9171 3241 9199
TIME...MOT...LOC 0341Z 009DEG 13KT 3259 9171
$$
EEC1 follow-up statement
617
WWUS54 KJAN 100359
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1059 PM CDT THU AUG 9 2012
LAC067-083-123-100430-
/O.CON.KJAN.SV.W.0484.000000T0000Z-120810T0430Z/
RICHLAND LA-MOREHOUSE LA-WEST CARROLL LA-
1059 PM CDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHWESTERN WEST CARROLL...SOUTH CENTRAL MOREHOUSE AND NORTHERN
RICHLAND PARISHES...
AT 1059 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM DELHI TO RAYVILLE TO 9 MILES
WEST OF OAK RIDGE MOVING SOUTH AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
RAYVILLE BY 1105 PM CDT...
START BY 1110 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3252 9191 3259 9194 3265 9192 3268 9196
3267 9141 3260 9142 3259 9144 3255 9144
3251 9148 3244 9147 3241 9150 3240 9163
3236 9171 3241 9199
TIME...MOT...LOC 0359Z 011DEG 18KT 3244 9147 3249 9174
3261 9193
$$
EECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 8:27 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 9, 8:27 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 827 PM CDT THU AUG 9 2012 .UPDATE...REDUCED POPS OVER THE EASTERN PART OF THE AREA AND BUMPED UP POPS OVER THE WESTERN THIRD. LOWERED OVERNIGHT MIN TEMPS BY A DEGREE OR TWO IN A FEW LOCATIONS. /DL/ && .DISCUSSION...THE AFTERNOON THUNDERSTORM COMPLEX HAS NOW PUSHED SEWD OUT OF THE AREA. NEW STORMS WERE DEVELOPING IN AN AREA OF 2000-3000 J/KG MLCAPE OVER NE LOUISIANA AND SE ARKANSAS WHERE THE AIRMASS WAS NOT CONTAMINATED BY EARLIER CONVECTION. SOME OF THESE STORMS HAVE BEEN RATHER POTENT THUS FAR THIS EVENING...WITH 50 DBZ ECHOES REACHING 50 KFT AT TIMES. DAMAGING WINDS AND LARGE HAIL WILL REMAIN A POTENTIAL THREAT WITH THE STORMS THROUGH THE NEXT FEW HOURS. NWP GUIDANCE HAS GENERALLY BEEN HANDLING PRECIPITATION POORLY TODAY. BASED ON THE FACT THAT THE ATMOSPHERE HAS BEEN QUITE WORKED OVER ACROSS EASTERN AND SOUTHEASTERN PORTIONS OF THE CWA...HAVE CUT BACK POPS SUBSTANTIALLY IN THESE AREAS. THE ACTIVITY CURRENTLY OVER THE WESTERN HALF OF THE AREA WILL LIKELY HAVE A DIFFICULT TIME MOVING/DEVELOPING VERY MUCH FARTHER TO THE EAST INTO THE MORE HOSTILE ENVIRONMENT. DID LEAVE IN SLIGHT CHANCE/LOW END CHANCE POPS FOR THE OVERNIGHT HOURS...AS SOME ADDITIONAL DEVELOPMENT CANNOT BE ENTIRELY RULED OUT WITH AN UPPER DISTURBANCE SWINGING ACROSS THE AREA TONIGHT. OVER THE WEST...POPS WERE INCREASED A BIT IN AREAS THAT ARE CURRENTLY BEING AFFECTED BY CONVECTION. THE EARLIER CONVECTION KNOCKED A FEW SITES BELOW PREVIOUSLY FORECAST LOW TEMPS FOR TONIGHT...MAINLY ALONG THE I-59 CORRIDOR. MIN TEMPS WERE TWEAKED IN THESE AREAS. READINGS SHOULD NOT FALL OFF MUCH MORE IN THESE AREAS BUT RATHER HOLD NEARLY STEADY FOR MOST OF THE NIGHT. IN ADDITION...HOURLY WX ELEMENT GRIDS WERE UPDATED BASED ON CURRENT OBSERVATIONAL TRENDS. UPDATED PRODUCTS ARE BEING SENT. /DL/ && .AVIATION...THUNDERSTORMS HAVE GENERALLY BEEN CONFINED TO LOCATIONS WEST OF THE TAF SITES EARLY THIS EVENING...AND IT APPEARS STORMS WILL CONTINUE TO MISS THEM OVERNIGHT AS THE AIRMASS OVER CENTRAL MS HAS BEEN STABILIZED FROM EARLIER STORMS. FOR FRIDAY...THE BETTER MOISTURE CONVERGENCE WILL SET UP OVER THE SOUTHEAST HALF OF THE FORECAST AREA FRIDAY AND EXPECT THE GREATER RISK FOR MAINLY AFTERNOON STORMS FROM HKS/JAN TO MEI AND HBG. /EC/ && .PREV DISCUSSION... /ISSUED AT 400 PM CDT THU AUG 9 2012/ WITH THE ASSUMPTION THAT THERE WILL PROBABLY NOT BE A WHOLE LOT OF SHOWERS AND STORMS ONGOING IN THE REGION AT DAYBREAK...I AM ANTICIPATING HEATING AND ASSOCIATED DESTABILIZATION THROUGH THE MORNING HOURS TO COMBINE WITH AN INCOMING COLD FRONT TO BREAK OUT LOTS MORE SHOWERS AND STORMS FOR TOMORROW AFTERNOON INTO THE EVENING. THE CURRENT FORECAST IS PERHAPS NOT WET ENOUGH CONSIDERING LAST MINUTE EURO MODEL DATA...BUT GFS-BASED MAV POPS WERE ALREADY RAISED SOME 15 TO 20 POINTS IN MOST AREAS. THE PROSPECT OF SEVERE WEATHER WILL BE SIMILAR TO WHAT HAS BEEN THE CASE TODAY...WHERE INSTABILITY WAS NOT ABLE TO ACHIEVE LEVELS QUITE HIGH ENOUGH TO (SO FAR) PRODUCE MANY TRULY SEVERE STORMS DESPITE A DECENT DISTURBANCE IN PLACE. SO FOR TOMORROW CONFIDENCE IS HIGH THERE WILL DEFINITELY BE SOME STRONG STORMS WITH GUSTY WINDS AND A LITTLE SMALL HAIL AROUND WITH THE POTENTIAL FOR AT LEAST A FEW STORMS OF HIGHER CALIBER. OVERALL MODEL CONSENSUS SEEMS TO HANG THE COLD FRONT UP A BIT NEAR THE HIGHWAY 84 CORRIDOR TOMORROW NIGHT INTO EARLY SATURDAY...WITH THE FRONT THEN PUSHING DOWN TO THE COAST AND WASHING OUT LATER ON SATURDAY. IF THIS GENERAL EVOLUTION OCCURS THERE COULD STILL BE A FEW CLOUDS AND A STRAY SHOWER OVER SOUTHERN ZONES INTO SATURDAY...BUT OTHERWISE SKIES WOULD BE CLEARING FROM THE NORTH TOMORROW NIGHT WITH SLIGHTLY COOLER (AND DEFINITELY DRIER) AIR STARTING TO FILTER SOUTH. MOST THE WEEKEND SHOULD BE QUITE NICE IN COMPARISON TO RECENT WEATHER...WITH HIGHS SATURDAY NEAR 90 AND MUCH LOWER HUMIDITY. LOWS SATURDAY NIGHT SHOULD GET DOWN INTO THE RELATIVELY PLEASANT 60S. I WILL JUST CROSS MY FINGERS THAT OUTLYING MODEL SOLUTIONS HANGING THE FRONT UP FURTHER NORTH THAN CONSENSUS WILL BEHAVE AS MOST OUTLYING SOLUTIONS...AND NOT COME TO PASS. AFTER THIS WEEKEND THE PREVIOUS FORECAST LOOKS ON TRACK AND THE PREVIOUS FORECAST DISCUSSION CONCERNING THIS PERIOD HAS BEEN POSTED BELOW. /BB/ LONG TERM...UNFORTUNATELY...JUST AS QUICK AS THIS DRIER AIR CAME...THE AIRMASS WILL MODERATE UP THROUGH THE REMAINDER OF THE FORECAST PERIOD. THIS BASICALLY EQUATES TO A RETURN TO WHAT'S BEEN THE NORM FOR SUMMER ACROSS THE CWA...HOT AND HUMID CONDITIONS WITH ISOLATED TO SCATTERED SHOWERS AND STORMS EACH AFTERNOON...LINGERING INTO THE EARLY EVENING HOURS. MODELS DO INDICATE A WEAK BOUNDARY TRYING TO SNEAK INTO THE CWA AND MEANDERING ABOUT ACROSS THE FORECAST AREA THROUGH MID-WEEK. IF THIS PANS OUT...IT COULD ENHANCE RAIN CHANCES DURING THE LATTER HALF OF THE FORECAST PERIOD...AND COULD RESULT IN A COMPLEX OR TWO OF SHOWERS AND STORMS TRAVERSING THE REGION UNDER NORTHWEST FLOW ALOFT. /19/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/EC/BB/19
Hazardous weather outlook, Aug 9, 6:19 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 619 PM CDT THU AUG 9 2012 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>028-034>036- 040>042-047-102330- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE- GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA- SHARKEY-YAZOO-WARREN- 619 PM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY SOME SEVERE STORMS WILL BE POSSIBLE THIS EVENING...MAINLY BETWEEN 5 PM AND MIDNIGHT...ACROSS THE NORTHWEST HALF OF THE AREA AS A MID LEVEL DISTURBANCE MOVES OVER THE AREA. THE MAIN HAZARDS FROM THESE STORMS WILL BE DAMAGING WINDS TO 60 MPH...QUARTER SIZED HAIL AND CONTINUOUS LIGHTNING. AN ADDITIONAL ROUND OF STRONG TO SEVERE THUNDERSTORMS ALONG AND SOUTH OF AN APPROACHING COLD FRONT WILL BE POSSIBLE FRIDAY AFTERNOON ACROSS THE REGION. DAMAGING WINDS OF 60 MPH AND QUARTER SIZED HAIL COULD OCCUR AS THE FRONT PUSHES SOUTH THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TONIGHT OR FRIDAY. LAZ026-MSZ029>033-037>039-043>046-048>066-072>074-102330- CONCORDIA-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 619 PM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY A ROUND OF STRONG TO SEVERE THUNDERSTORMS ALONG AND SOUTH OF AN APPROACHING COLD FRONT WILL BE POSSIBLE FRIDAY AFTERNOON ACROSS THE REGION. DAMAGING WINDS OF 60 MPH AND QUARTER SIZED HAIL COULD OCCUR AS THE FRONT PUSHES SOUTH THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED ON FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN/DL
In the hours before
Local storm report, Aug 9, 10:22 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1022 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG WINNSBORO 32.16N 91.72W
08/09/2012 FRANKLIN LA EMERGENCY MNGR
SEVERAL TREES...POWER LINES...AND POWER POLES DOWNED
ACROSS FRANKLIN PARISH
&&
DLLocal storm report, Aug 9, 10:25 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1025 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG 1 WNW SNYDER 33.30N 91.63W
08/09/2012 ASHLEY AR BROADCAST MEDIA
SEVERAL TREES DOWNED ALONG US HIGHWAY 82 BETWEEN HAMBURG
AND MONTROSE...BLOCKING THE ROADWAY.
&&
DLLocal storm report, Aug 9, 10:29 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1029 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG 5 WSW SICILY ISLAND 31.81N 91.74W
08/09/2012 CATAHOULA LA LAW ENFORCEMENT
MULTIPLE TREES AND POWER LINES DOWNED ACROSS NORTHERN
CATAHOULA PARISH
&&
DLLocal storm report, Aug 9, 10:30 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1030 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD SHERWOOD 33.49N 89.13W
08/09/2012 CHOCTAW MS EMERGENCY MNGR
WATER WAS REPORTED ACROSS ROADS MAINLY IN NORTHEAST
CHOCTAW COUNTY NEAR MATHISTON
1015 AM FLASH FLOOD GRENADA 33.78N 89.81W
08/09/2012 GRENADA MS EMERGENCY MNGR
REPORTS OF MINOR STREET FLOODING ON FAIRGROUND ROAD AND
WEST MONROE STREET.
0200 PM TSTM WND DMG 5 S RICHLAND 32.16N 90.18W
08/09/2012 RANKIN MS EMERGENCY MNGR
4 TO 5 TREES DOWNED BLOCKING ROADWAYS AROUND RANKIN
COUNTY...INCLUDING IN THE BRANDON AND CLEARY AREAS.
0320 PM TSTM WND DMG 4 S HATTIESBURG 31.25N 89.30W
08/09/2012 FORREST MS EMERGENCY MNGR
TREES DOWNED AT ELKS LAKE RD AND HOMESTEAD NEAR THE DIXIE
COMMUNITY. ROOF WAS DAMAGED AT A MULTI-PURPOSE BUILDING.
0320 PM TSTM WND DMG PRENTISS 31.60N 89.87W
08/09/2012 JEFFERSON DAVIS MS EMERGENCY MNGR
TREES DOWNED ON LEAF AVENUE IN PRENTISS...HIGHWAY 42 W
BETWEEN NEW HEBRON AND PRENTISS...AND HILL ROAD WEST OF
PRENTISS
0330 PM TSTM WND DMG 3 SE HATTIESBURG 31.29N 89.26W
08/09/2012 FORREST MS EMERGENCY MNGR
TREES DOWNED ALONG JAMES STREET. PEA SIZED HAIL WAS ALSO
REPORTED.
0330 PM TSTM WND GST 5 SE HATTIESBURG 31.27N 89.25W
08/09/2012 M64.00 MPH FORREST MS ASOS
OBSERVED AT HATTIESBURG MUNICIPAL AIRPORT
0345 PM TSTM WND DMG 3 WNW SANFORD 31.50N 89.47W
08/09/2012 COVINGTON MS EMERGENCY MNGR
TREE DOWNED AT THE INTERSECTION OF US HIGHWAY 49 AND MS
HIGHWAY 598.
0350 PM TSTM WND DMG 5 WNW MOSELLE 31.52N 89.35W
08/09/2012 JONES MS EMERGENCY MNGR
TREES DOWNED ALONG MONROE ROAD AND RAINEY ROAD
0350 PM TSTM WND DMG 2 NW ELLISVILLE 31.63N 89.23W
08/09/2012 JONES MS EMERGENCY MNGR
TREES DOWNED ALONG GRAVES ROAD...BLOCKING THE ROAD
0355 PM LIGHTNING LAUREL 31.69N 89.14W
08/09/2012 JONES MS EMERGENCY MNGR
LIGHTNING CAUSED TRANSFORMER FIRES ON 17TH AVENUE...1ST
STREET...LINDSEY AVENUE AND E 15TH STREET.
0400 PM LIGHTNING ELLISVILLE 31.60N 89.21W
08/09/2012 JONES MS EMERGENCY MNGR
LIGHTNING CAUSED A TRANSFORMER FIRE AT JONES COUNTY
JUNIOR COLLEGE. THE FIRE CAUSED SOME DAMAGE TO AN
ADJACENT BUILDING.
0415 PM FLASH FLOOD LAUREL 31.69N 89.14W
08/09/2012 JONES MS EMERGENCY MNGR
MULTIPLE STREETS FLOODED...INCLUDING AT THE TERESA STREET
UNDERPASS.
0425 PM TSTM WND DMG 5 SW WEST HATTIESBURG 31.27N 89.44W
08/09/2012 LAMAR MS LAW ENFORCEMENT
AT LEAST FOUR TREES WERE DOWNED ACROSS LAMAR COUNTY
0442 PM LIGHTNING 2 S COLUMBIA 31.23N 89.83W
08/09/2012 MARION MS LAW ENFORCEMENT
LIGHTNING STRUCK A POWER POLE CAUSING A FEW POWER OUTAGES
0710 PM HAIL KILBOURNE 33.00N 91.31W
08/09/2012 E0.88 INCH WEST CARROLL LA BROADCAST MEDIA
0730 PM TSTM WND GST MER ROUGE 32.78N 91.79W
08/09/2012 E50.00 MPH MOREHOUSE LA LAW ENFORCEMENT
A TREE WAS DOWNED ACROSS A ROAD
0825 PM HAIL 5 NW RAYVILLE 32.52N 91.83W
08/09/2012 E1.25 INCH RICHLAND LA BROADCAST MEDIA
HALF DOLLAR SIZE HAIL NORTH OF START...BEGINNING TO COVER
THE GROUND
0855 PM TSTM WND DMG 10 E WINNSBORO 32.15N 91.56W
08/09/2012 FRANKLIN LA LAW ENFORCEMENT
MULTIPLE TREES DOWN ACROSS FRANKLIN PARISH
0900 PM TSTM WND GST BASKIN 32.26N 91.75W
08/09/2012 E70.00 MPH FRANKLIN LA LAW ENFORCEMENT
0900 PM TSTM WND DMG ALTO 32.36N 91.86W
08/09/2012 RICHLAND LA TRAINED SPOTTER
TREES AND A POWER LINE DOWN ACROSS LA HIGHWAY 15
0910 PM TSTM WND DMG WINNSBORO 32.16N 91.72W
08/09/2012 FRANKLIN LA LAW ENFORCEMENT
MULTIPLE TREES AND POWER POLES DOWNED AROUND FRANKLIN
PARISH. TREES FELL ON THREE HOUSES.
0910 PM TSTM WND DMG WINNSBORO 32.16N 91.72W
08/09/2012 FRANKLIN LA EMERGENCY MNGR
SEVERAL TREES...POWER LINES...AND POWER POLES DOWNED
ACROSS FRANKLIN PARISH
0920 PM TSTM WND DMG 1 WNW SNYDER 33.30N 91.63W
08/09/2012 ASHLEY AR BROADCAST MEDIA
SEVERAL TREES DOWNED ALONG US HIGHWAY 82 BETWEEN HAMBURG
AND MONTROSE...BLOCKING THE ROADWAY.
0920 PM TSTM WND DMG 3 SE NEWLIGHT 32.08N 91.39W
08/09/2012 TENSAS LA LAW ENFORCEMENT
POWER LINES AND LARGE TREE LIMBS DOWN IN NORTHERN TENSAS
PARISH
0925 PM HAIL MANGHAM 32.31N 91.77W
08/09/2012 E1.25 INCH RICHLAND LA PUBLIC
0930 PM HAIL 7 E HAMBURG 33.23N 91.68W
08/09/2012 E1.25 INCH ASHLEY AR BROADCAST MEDIA
0930 PM TSTM WND DMG 5 NW PARKDALE 33.17N 91.61W
08/09/2012 ASHLEY AR LAW ENFORCEMENT
TREES DOWN ACROSS EASTERN ASHLEY COUNTY...SOME BLOCKING
ROADS
1000 PM TSTM WND DMG 5 WSW SICILY ISLAND 31.81N 91.74W
08/09/2012 CATAHOULA LA LAW ENFORCEMENT
MULTIPLE TREES AND POWER LINES DOWNED ACROSS NORTHERN
CATAHOULA PARISH
&&
DLLocal storm report, Aug 9, 10:37 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1037 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG PIONEER 32.74N 91.44W
08/09/2012 WEST CARROLL LA UTILITY COMPANY
POWER LINES DOWN.
&&
CMELocal storm report, Aug 9, 10:40 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1040 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG 2 WSW NEWLIGHT 32.09N 91.46W
08/09/2012 TENSAS LA BROADCAST MEDIA
MULTIPLE DOWNED TREES BLOCKING LA HIGHWAY 4
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:09 PM CDT | Special Weather Statement | JAN | Morehouse, West Carroll | 31 min |
| Aug 9, 7:21 PM CDT | Special Weather Statement | JAN | Madison | 29 min |
| Aug 9, 7:24 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, West Carroll | 66 min |
| Aug 9, 7:32 PM CDT | Special Weather Statement | JAN | Morehouse | 33 min |
| Aug 9, 7:41 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Tensas | 64 min |
| Aug 9, 7:52 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland | 53 min |
| Aug 9, 8:10 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 23 min |
| Aug 9, 8:31 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland | 44 min |
| Aug 9, 8:42 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Tensas | 63 min |
| Aug 9, 8:45 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 60 min |
| Aug 9, 9:11 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Franklin, Richland, Tensas | 64 min |
| Aug 9, 9:44 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 46 min |
| Aug 9, 9:52 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Tensas | 53 min |
| Aug 9, 9:55 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, West Carroll | 65 min |
| Aug 9, 10:00 PM CDT | Flash Flood Warning | JAN | Catahoula, Franklin, Richland | 3 hr |
| Aug 9, 10:11 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 49 min |
| Aug 9, 10:21 PM CDT | Flash Flood Warning | JAN | East Carroll, Morehouse, Richland, West Carroll | 114 min |
| Aug 9, 10:43 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 62 min |
| Aug 9, 11:15 PM CDT | Special Weather Statement | JAN | West Carroll | 30 min |
| Aug 9, 11:27 PM CDT | Special Weather Statement | JAN | West Carroll | 28 min |
| Aug 10, 4:34 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Franklin | 56 min |
| Aug 10, 4:49 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 56 min |
| Aug 10, 5:16 PM CDT | Special Weather Statement | JAN | Tensas | 29 min |
| Aug 10, 5:42 PM CDT | Severe Thunderstorm Warning | JAN | Tensas | 63 min |
| Aug 10, 6:00 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Tensas | 45 min |
| Aug 10, 6:04 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 56 min |
| Aug 10, 6:22 PM CDT | Flash Flood Warning | JAN | Concordia | 79 min |
| Aug 10, 6:59 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 61 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.